Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 7, NWS Lake Charles, LA

February 7, 2008Rapides Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Feb 7, 2008, 7:17 PM CST for Rapides Parish, Louisiana. It took effect at Feb 8, 2008, 12:00 AM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 7:17 PM CST (01:17 UTC)
In effect from
Feb 8, 2008, 12:00 AM CST
Expired
Feb 9, 2008, 4:09 AM CST
In force
28 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Rapides Parish, LA

The river

Written for the forecast point Calcasieu River near Glenmora (GLML1). The gauge peaked at 12.13 ft at Feb 8, 2008, 11:00 AM CST.

actionminormoderate1012141602/0802/0902/10
Action stage
12 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 080117
FLWLCH
BULLETIN 
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
717 PM CST THU FEB 07 2008

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC079-081517-
/O.NEW.KLCH.FL.W.0007.080208T0600Z-080209T1200Z/
/GLML1.1.ER.080208T0600Z.080208T0600Z.080209T0000Z.NO/
717 PM CST THU FEB 07 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM TONIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:30 PM THURSDAY THE STAGE WAS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO HOLD NEAR OR RISE JUST 
  SLIGHTLY ABOVE FLOOD STAGE.
* AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, 
  INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$
4 follow-up statements
000 
WGUS84 KLCH 080125
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
725 PM CST THU FEB 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR GLENMORA 

 
LAC079-081525-
/O.CON.KLCH.FL.W.0007.080208T0600Z-080209T1200Z/
/GLML1.1.ER.080208T0600Z.080208T0600Z.080209T0000Z.NO/
725 PM CST THU FEB 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM TONIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:30 PM THURSDAY THE STAGE WAS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO HOLD NEAR OR RISE JUST 
  ABOVE FLOOD STAGE.
* AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, 
  INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$
000 
WGUS84 KLCH 081408
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
808 AM CST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

 
LAC079-090408-
/O.EXT.KLCH.FL.W.0007.000000T0000Z-080209T1800Z/
/GLML1.1.ER.080208T0330Z.080208T1330Z.080209T0600Z.NO/
808 AM CST FRI FEB 08 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM FRIDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.
* AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, 
  INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$
000 
WGUS84 KLCH 090138
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
738 PM CST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

 
LAC079-091538-
/O.EXT.KLCH.FL.W.0007.000000T0000Z-080210T0000Z/
/GLML1.1.ER.080208T0330Z.080208T2000Z.080209T1200Z.NO/
738 PM CST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR 
  GLENMORA.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM FRIDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO FALL SLOWLY GOING BELOW
  FLOOD STAGE SATURDAY.
* AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, 
  INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$
000 
WGUS84 KLCH 091009
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
409 AM CST SAT FEB 09 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

 
LAC079-091039-
/O.CAN.KLCH.FL.W.0007.000000T0000Z-080210T0000Z/
/GLML1.1.ER.080208T0330Z.080208T2000Z.080209T0530Z.NO/
409 AM CST SAT FEB 09 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* AT  3:30 AM SATURDAY THE STAGE WAS 11.9 FEET.
* FELL BELOW FLOOD STAGE AT 11:30 PM FRIDAY.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 2:31 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Feb 7, 2:31 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
231 PM CST THU FEB 7 2008

.DISCUSSION...
A VERY NICE WEATHER DAY SO FAR ACROSS THE FORECAST AREA. HIGH
PRESSURE HAS MOVED TO THE EAST ALLOWING FOR SOUTHERLY WINDS TO
DEVELOP. THIS...ALONG WITH PLENTY OF SUNSHINE HAS RAISED
TEMPERATURES INTO LOW TO MID 60S.

A WEAK COLD FRONT IS CURRENTLY MOVING TOWARD EASTERN TEXAS. THIS
COLD FRONT WILL MOVE ACROSS THE FORECAST AREA DURING THE EVENING
HOURS. MOISTURE RETURN HAS BEEN LIMITED AND SHALLOW. SOME STRATO-
CU HAS DEVELOPED OUT AHEAD OF THE FRONT...AND THAT SHOULD BE ABOUT
IT AND WILL CALL FOR A DRY FRONTAL PASSAGE.

AFTER A CHILLY NIGHT...PROGRESSIVE PATTERN WILL ALLOW FOR
SOUTHERLY WINDS TO DEVELOP AGAIN ON FRIDAY WHICH WILL HELP PRODUCE
MILD DAYTIME TEMPERATURES. ANOTHER WEAK COLD FRONT WILL MOVE
ACROSS THE FORECAST AREA ON FRIDAY NIGHT. ONCE AGAIN...RETURN FLOW
MOISTURE WILL BE VERY LIMITED AND SHALLOW...SO A DRY FRONTAL
PASSAGE CAN BE EXPECTED.

WITH HIGH PRESSURE PREVAILING...WEEKEND LOOKS GOOD WITH MILD
TEMPERATURES AND NO POPS MENTIONED.

A PERSISTENT SOUTH TO SOUTHWEST FLOW STARTING ON SUNDAY WILL BUILD
MOISTURE VALUES UP BY TUESDAY WITH PWAT FINALLY GETTING BACK OVER
ONE INCH AND MEAN RH OVER SIXTY PERCENT. A COLD FRONT WILL THEN
PUSH INTO THE REGION LATE TUESDAY AFTERNOON AND THROUGH THE
FORECAST AREA DURING TUESDAY NIGHT. DUE TO THE SUFFICIENT
MOISTURE...WILL CALL FOR A CHANCE OF SHOWERS AND THUNDERSTORMS
DURING THIS TIME FRAME.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE NIGHT INTO FRIDAY. WINDS
WILL CHANGE FROM A SOUTHWEST DIRECTION THIS AFTERNOON TO NORTHWEST
TONIGHT AS A WEAK COLD FRONT MOVES THROUGH THE REGION.

&&

.MARINE...
A VERY PROGRESSIVE PATTERN OVER THE NEXT COUPLE OF DAYS WILL BRING
A SERIES OF WEAK COLD FRONTS THROUGH THE COASTAL WATERS. THE FIRST
WILL MOVE ACROSS TONIGHT...WITH ANOTHER LATE FRIDAY NIGHT. BRIEF
MODERATE NORTHERLY WINDS WILL DEVELOP BEHIND EACH FRONT.

MAINLY LIGHT ONSHORE WINDS CAN THEN BE EXPECTED ON SATURDAY
AFTERNOON THROUGH THE WEEKEND. SOUTHERLY WINDS WILL INCREASE ON
MONDAY AS LOW PRESSURE BEGINS TO FORM OVER THE SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  40  67  46  70 /   0   0   0   0
KBPT  41  71  47  71 /   0   0   0   0
KAEX  36  67  40  69 /   0   0   0   0
KLFT  40  67  45  70 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

RUA
Hazardous weather outlook, Feb 7, 4:10 AM CST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
410 AM CST THU FEB 7 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-081015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
410 AM CST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

06

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.